Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2011, 8:59 PM EDT for 5 counties in New York. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 8:59 PM EDT (00:59 UTC)
- Expired
- Jul 18, 2011, 9:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Chenango County, NY, Cortland County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 23 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 9:30 PM EDT | TSTM WND DMG | 7 Nnw Binghamton, NY | POWER LINES DOWN EAST MAINE ROAD NEAR COMMERICAL DRIVE |
| Jul 18, 9:30 PM EDT | TSTM WND DMG | Nanticoke, NY | NUMEROUS TREES AND POWER LINES DOWN NEAR EAST MAINE ROAD |
| Jul 18, 9:30 PM EDT | HAIL 1 | 7 Nnw Binghamton, NY | NEAR BARTEL ROAD |
| Jul 18, 9:30 PM EDT | HAIL 1.25 | Nws Binghamton, NY | NWS EMPLOYEE COLLECTED AND MEASURED THE HAIL |
| Jul 18, 9:30 PM EDT | HAIL 1.75 | 6 Sse Binghamton, NY | BRADY HILL ROAD AND SADDLEMEYER ROAD |
| Jul 18, 9:34 PM EDT | TSTM WND GST 68 | Nws Binghamton, NY | ASOS MEASURED PEAK WIND |
| Jul 18, 9:35 PM EDT | TSTM WND DMG | 3 Nnw Johnson City, NY | TREES AND POWER LINES DOWN ALONG AIRPORT ROAD |
| Jul 18, 9:45 PM EDT | TSTM WND DMG | 3 Nnw Johnson City, NY | TREES AND POWER LINES DOWN ALONG AIRPORT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS51 KBGM 190059
SVRBGM
NYC007-017-023-107-109-190145-
/O.NEW.KBGM.SV.W.0174.110719T0059Z-110719T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
859 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROOME COUNTY IN CENTRAL NEW YORK...
CHENANGO COUNTY IN CENTRAL NEW YORK...
SOUTHERN CORTLAND COUNTY IN CENTRAL NEW YORK...
EASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
SOUTHEASTERN TOMPKINS COUNTY IN CENTRAL NEW YORK...
* UNTIL 945 PM EDT.
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MC DONOUGH TO WILLET TO
MARATHON TO HARFORD...AND MOVING SOUTH AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RICHFORD AND LISLE BY 906 PM EDT...
WHITNEY POINT AND SMITHVILLE FLATS BY 910 PM EDT...
BERKSHIRE BY 912 PM EDT...
NANTICOKE BY 914 PM EDT...
BRISBEN AND GREENE BY 918 PM EDT...
NEWARK VALLEY BY 920 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4200 7536 4200 7616 4226 7628 4249 7635
4251 7610 4262 7573 4253 7561 4226 7541
4204 7542 4201 7540 4201 7536
TIME...MOT...LOC 0058Z 341DEG 30KT 4253 7577 4246 7588
4241 7606 4241 7622
$$
SLI2 follow-up statements
094
WWUS51 KBGM 190116
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
916 PM EDT MON JUL 18 2011
NYC109-190126-
/O.CAN.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
TOMPKINS NY-
916 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TOMPKINS COUNTY
IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4226 7568 4200 7551 4200 7572 4200 7586
4200 7614 4241 7626 4242 7605 4244 7592
4246 7582
TIME...MOT...LOC 0116Z 341DEG 30KT 4234 7578 4230 7586
4228 7600 4229 7617
$$
NYC007-017-023-107-190145-
/O.CON.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
BROOME NY-CHENANGO NY-CORTLAND NY-TIOGA NY-
916 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN TIOGA...SOUTHEASTERN CORTLAND...SOUTHWESTERN CHENANGO AND
BROOME COUNTIES...
AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SMITHVILLE FLATS TO WHITNEY POINT TO BERKSHIRE...
MOVING SOUTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BINGHAMTON AIRPORT...NEWARK VALLEY AND MAINE BY 925 PM EDT...
PORT CRANE AND CHENANGO BRIDGE BY 930 PM EDT...
BELDEN...UNION CENTER AND SANITARIA SPRINGS BY 935 PM EDT...
WEST CORNERS AND VESTAL BY 940 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4226 7568 4200 7551 4200 7572 4200 7586
4200 7614 4241 7626 4242 7605 4244 7592
4246 7582
TIME...MOT...LOC 0116Z 341DEG 30KT 4234 7578 4230 7586
4228 7600 4229 7617
$$
SLI936
WWUS51 KBGM 190130
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
930 PM EDT MON JUL 18 2011
NYC017-023-107-190141-
/O.CAN.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
CHENANGO NY-CORTLAND NY-TIOGA NY-
930 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIOGA...SOUTHEASTERN
CORTLAND AND SOUTHWESTERN CHENANGO COUNTIES IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4200 7567 4200 7607 4230 7609 4230 7601
4231 7588
TIME...MOT...LOC 0131Z 341DEG 30KT 4225 7584 4221 7589
4220 7597 4224 7605
$$
NYC007-190145-
/O.CON.KBGM.SV.W.0174.000000T0000Z-110719T0145Z/
BROOME NY-
930 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WESTERN BROOME COUNTY...
AT 927 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHENANGO FORKS TO CASTLE CREEK TO
BINGHAMTON AIRPORT TO NANTICOKE...MOVING SOUTH AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST CORNERS...UNION CENTER AND PORT DICKINSON BY 940 PM EDT...
ENDWELL...ENDICOTT AND VESTAL BY 945 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4200 7567 4200 7607 4230 7609 4230 7601
4231 7588
TIME...MOT...LOC 0131Z 341DEG 30KT 4225 7584 4221 7589
4220 7597 4224 7605
$$
SLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:54 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 18, 3:54 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EDT MON JUL 18 2011 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT AS A COLD FRONT MOVES THROUGH OUR AREA. HIGH PRESSURE WILL BUILD BACK IN TUESDAY AND TEMPERATURES WILL HEAT UP AS THE WEEK PROGRESSES. THURSDAY AND FRIDAY WILL BE VERY HOT AND MORE HUMID WITH TEMPERATURES WELL INTO THE 90S. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 4 PM UPDATE...AREA OF SHOWERS FROM EARLIER THIS MORNING HAS JUST ABOUT CLEARED THE CWA. SOME ISOLATED CONVECTION IS TRYING TO FIRE ON THE BACKSIDE OF THESE SHOWERS ACROSS THE POCONOS...WITH AN ISOLATED STORM OR TWO IN THE LAKE PLAIN. THROUGH THIS EVENING MESOSCALE BOUNDARIES WILL ACT ON AN INCREASINGLY UNSTABLE ATMOSPHERE...WITH THE LATEST SPC MESO ANALYSIS SHOWING MLCAPES AROUND 1000 J/KG...TO FIRE MAINLY ISOLATED CONVECTION. WHILE THE ACTIVITY IS EXPECTED TO BE ISOLATED...STEEP LOW LEVEL LAPSE RATES COMBINED WITH PLENTY OF DRY AIR IN THE MID LEVELS INCREASES OUR POTENTIAL FOR DAMAGING WINDS. AFTER THIS EVENING'S ACTIVITY DIMINISHES WE MAY SEE ANOTHER LULL BEFORE A CLUSTER OF STORMS ACROSS LOWER MICHIGAN HEADS OUR WAY. THESE STORMS ARE AHEAD OF A SURFACE COLD FRONT AND ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE PROGGED TO MOVE THROUGH BETWEEN 03Z AND 06Z TONIGHT. DESPITE THE LESS THAN IDEAL TIMING WITH REGARDS TO PEAK HEATING OF THE DAY...RUC SOUNDINGS ACROSS THE CWA SHOW THAT WE SHOULD STILL HAVE MLCAPES IN THE 500 TO 1000 J/KG RANGE...WHICH WILL BE ENOUGH TO KEEP THE POTENTIAL FOR SEVERE STORMS AROUND. AGAIN MAIN CONCERNS ARE DAMAGING WINDS WITH VERY DRY AIR IN THE MID LEVELS. AFTER 06Z AS THE H5 SHORTWAVE MOVES THROUGH PRECIP CHANCES REALLY DROP OFF. ACTUAL FROPA IS CLOSER TO DAYBREAK BUT IT SHOULD BE A DRY PASSAGE WITH THE UPPER LEVEL SUPPORT GONE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... HIGH PRESSURE BUILDS IN TUESDAY AND WEDNESDAY WITH SUNSHINE AND INCREASING TEMPS. DESPITE A TON OF INSTABILITY...ESPECIALLY ON TUESDAY...A CAP WILL PREVENT ANYTHING FROM FIRING UP. BY THURSDAY HIGH PRESSURE WILL SLIDE OFF THE EAST COAST AND THE RETURN FLOW WILL PUMP A WELL ADVERTISED HOT AND HUMID AIR-MASS OUR WAY. 850 TEMPS CLIMB TO 21/22C WHICH SUPPORT HIGHS IN THE MID AND PERHAPS UPPER 90S BY THURSDAY. BOTH THE NAM AND GFS SHOW A WEAK DISTURBANCE MOVING THROUGH LATER IN THE DAY WHICH MAY BE ENOUGH TO TOUCH OFF A FEW STORMS GIVEN OUR ENVIRONMENT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FOLLOWED HPC WITH LTL CHG TO GUIDANCE. MAIN THEME WILL BE HOT AND HUMID CONDITIONS AS HI PRES OVER THE CNTRL U.S. BUILDS EWD...BUT A MEANDERING FNTL BNDRY WILL PROVIDE THE THREAT FOR SCT TSRA. TIMING OF CONVECTION AT THIS TIME RNG DIFFICULT DUE TO POTNL FOR NOCTURNAL MCS DVLPMNT...SO FOLLOWED HPC WITH CHC POPS THRU THE PD. MAXES WELL INTO THE 90S LATE WEEK WITH FCST HEAT INDICES REACHING ADVISORY CRITERIA THU/FRI/SAT AFTNS...CRNT FCST HAS HIEST VALUES 0F 100-105 FROM THE CNTRL SRN TIER AND FINGER LAKES INTO NE PA. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... MCS WHICH MOVD THRU THE RGN THIS MRNG HAS EXITED AREA. SUBSEQUENT REDVLPMNT IS IN QUESTION DUE TO CLD CVR WHICH HAS CAPPED TEMPS...BUT CLEARING WORKING INTO THE FCST AREA ATTM (2 PM). BASED ON K INDICES...BEST CHC FOR ADNL TSRA APPEARS TO BE OVER THE SRN TIER AND NE PA WHERE BEST K INDICES ARE FOUND LATE TDA AS NXT WEAK S/WV CRNTLY OVER NRN MI SLIDES SEWD. THEREFORE RESTRICTED CB GROUPS TO ITH/ELM/BGM/AVP WITH BEST POTNL LATE AFTN INTO THE EVNG HRS. XPCT FAIRLY WDSPRD MVFR IN HZ/BR LATER TNGT...WITH MVFR IN ANY TSRA THAT DVLP. SAT PIX SHOW BAND OF LOWER CLDS WITH THE ACTUAL CDFNT...AND RUC PROFILES SUGGEST WE COULD ALSO SEE SOME PATCHY STRATUS LATER TNGT. CONDITIONS RETURN TO VFR TUE MRNG. WINDS THIS AFTN GNRLY SW TO W 10 KTS...BECMG LGT NWLY TNGT AND NRLY 10-15 KTS ON TUE. OUTLOOK... TUE NGT TO SAT...GNRLY VFR. CHC MVFR/IFR BR/FG AT KELM DURING THE EARLY MORNING EACH DAY. ON WED/THUR/FRI...MAINLY AFTN/EVNG CHCS FOR MVFR IN SCT SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN NEAR TERM...HEDEN SHORT TERM...HEDEN LONG TERM... AVIATION...
Hazardous weather outlook, Jul 18, 4:02 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 402 PM EDT MON JUL 18 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-192015- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 402 PM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A NEW ROUND OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT TONIGHT AHEAD OF A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT AND HUMID WEATHER IS EXPECTED BY LATER IN THE WEEK. WITH AFTERNOON TEMPERATURES REACHING INTO THE MID 90S AND DEW POINTS RISING INTO THE 70S...HEAT INDICES ARE EXPECTED TO EXCEED 100 DEGREES IN THE AFTERNOONS ON THURSDAY...FRIDAY AND SATURDAY ACROSS THE FINGER LAKE REGION AND IN THE VALLEYS ACROSS THE SOUTHERN TIER OF NY AND NORTHEAST PA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. HEDEN
In the hours before
Local storm report, Jul 18, 6:33 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
633 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 3 S MOUNTAIN TOP 41.13N 75.90W
07/18/2011 LUZERNE PA 911 CENTER
TREES ACROSS ROAD AT ROUTE 437 AND CHURCH ROAD
&&
BLLLocal storm report, Jul 18, 7:35 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
735 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG WYALUSING 41.67N 76.26W
07/18/2011 BRADFORD PA LAW ENFORCEMENT
TREES DOWN
&&
DJPSpecial weather statement, Jul 18, 7:57 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
757 PM EDT MON JUL 18 2011
NYZ017-018-025-036-044-045-056-190100-
BROOME NY-CAYUGA NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONONDAGA
NY-TOMPKINS NY-
757 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORM WILL AFFECT CORTLAND...NORTHEASTERN
TOMPKINS...NORTHWESTERN BROOME...NORTHWESTERN CHENANGO...SOUTHEASTERN
CAYUGA...SOUTHERN ONONDAGA AND SOUTHWESTERN MADISON COUNTIES...
* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NILES...
AND MOVING SOUTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
OTISCO AND MONTVILLE AT 805 PM EDT...
GLEN HAVEN AND SEMPRONIUS AT 810 PM EDT...
SCOTT AND COMO AT 815 PM EDT...
PREBLE AND BALTIMORE AT 820 PM EDT...
HOMER AND CORTLAND WEST AT 825 PM EDT...
EAST HOMER AND CORTLAND AT 830 PM EDT...
MCGRAW AND TRIPOLI AT 835 PM EDT...
SOLON AT 840 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4283 7589 4257 7557 4232 7602 4262 7637
4285 7658 4305 7625
SLISpecial weather statement, Jul 18, 8:39 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
839 PM EDT MON JUL 18 2011
NYZ062-PAZ048-190115-
PIKE PA-SULLIVAN NY-
839 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PIKE AND SOUTH
CENTRAL SULLIVAN COUNTIES...
* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR GLEN SPEY...AND
MOVING SOUTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MILLRIFT AT 845 PM EDT...
MILFORD AT 850 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4134 7472 4134 7475 4131 7480 4142 7494
4156 7478 4150 7468 4149 7475 4146 7474
4145 7476 4143 7473 4140 7473 4139 7471
4136 7468
/DJPLocal storm report, Jul 18, 8:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
854 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG HOMER 42.64N 76.18W
07/18/2011 CORTLAND NY 911 CENTER
TREES DOWN ON ROUTE 90
&&
BLLLocal storm report, Jul 18, 8:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 NW CORTLAND 42.63N 76.22W
07/18/2011 CORTLAND NY 911 CENTER
TREES DOWN
&&
BLLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:00 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cayuga, Chenango, Cortland, Onondaga, Tompkins | 60 min |
| Jul 18, 9:45 PM EDT | Special Weather Statement | BGM | Schuyler | 30 min |
| Jul 18, 9:48 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 42 min |
| Jul 18, 9:55 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 65 min |
| Jul 19, 12:37 AM EDT | Special Weather Statement | BGM | Seneca, Tompkins | 53 min |
| Jul 19, 1:24 AM EDT | Special Weather Statement | BGM | Tioga, Tompkins | 66 min |
| Jul 19, 2:09 AM EDT | Special Weather Statement | BGM | Broome | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.